Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 135, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jul 7, 2012, 5:53 PM CDT for Harris County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2012, 5:53 PM CDT (22:53 UTC)
- Expired
- Jul 7, 2012, 6:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
County Harris County, TX
The radar
The Houston radar (KHGX), 28 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2772 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
511 WUUS54 KHGX 072253 SVRHGX TXC201-072330- /O.NEW.KHGX.SV.W.0135.120707T2253Z-120707T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 553 PM CDT SAT JUL 7 2012 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HARRIS COUNTY IN SOUTHEAST TEXAS... * UNTIL 630 PM CDT * AT 550 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JACINTO CITY...AND MOVING SOUTHWEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... PASADENA...CHANNELVIEW...CLOVERLEAF...SOUTH HOUSTON... GALENA PARK AND JACINTO CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 2956 9514 2966 9546 2988 9528 2979 9510 TIME...MOT...LOC 2250Z 26DEG 11KT 2978 9523 $$
1 follow-up statement
917 WWUS54 KHGX 072329 SVSHGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 629 PM CDT SAT JUL 7 2012 TXC201-072338- /O.EXP.KHGX.SV.W.0135.000000T0000Z-120707T2330Z/ HARRIS TX- 629 PM CDT SAT JUL 7 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARRIS COUNTY WILL EXPIRE AT 630 PM CDT... THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER BELIEVED TO BE SEVERE. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 2956 9514 2966 9546 2988 9528 2979 9510 TIME...MOT...LOC 2328Z 26DEG 11KT 2978 9523 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:32 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 7, 3:32 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 332 PM CDT SAT JUL 7 2012 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DIMINISH IN AREAL COVERAGE WITH THE LOSS OF HEATING THIS EVENING. IN THE MEANTIME...SLOW STORM MOVEMENT WILL ALLOW FOR SOME LOCALIZED HEAVY RAINFALL WITH THE ISOLATED STRONGER CELLS. MODELS CONTINUE TO SHIFT THE INVERTED TROF THAT HAS SLOWLY BEEN TRAVELING THE NRN GULF COAST FURTHER WWD INTO THE UPPER TX COASTAL WATERS TONIGHT & SUN. EXPECT ANOTHER ROUND OF SHRA/TSTMS TO DEVELOP AFTER MIDNIGHT AND TOWARD MORNING IN THE WATERS AND NEAR THE COAST. THEN AS YOU ADD DAYTIME HEATING, LOW CONVECTIVE TEMPS AND DEEP TROPICAL MOISTURE TO THE EQUATION - EXPECT SCT ACTIVITY TO SPREAD INLAND AND INCREASE IN AREAL COVERAGE THRU THE LATE MORNING AND AFTERNOON HOURS. RINSE AND REPEAT QUITE POSSIBLY FOR THE NEXT 6-10 DAYS AS A TROF/SHEAR AXIS/WEAKNESS IN THE MID LEVEL RIDGE GRADUALLY TAKES SHAPE BY MIDWEEK AND WAFFLES ABOUT FROM THE GREAT LAKES-MS VALLEY-S TX AREA. IN THE SHORT TERM INTO THE EARLY WEEK PERIOD IT APPEARS BEST MOISTURE WILL BE SITUATED ALONG & NORTH OF I-10. SOME MODELS ARE STILL TRYING TO BRING A FRONTAL BOUNDARY INTO TX AND STALL IT AS FAR S AS THE CLL AREA TUE/WED. THIS WOULD ALSO BRING A FOCUS FOR HEAVIER PRECIP. NOT EXACTLY CLIMATOLOGICALLY FAVORABLE FOR SUCH A SCENARIO IN JULY - BUT STRANGER THINGS HAVE OCCURRED AND WILL NEED TO KEEP AN EYE OUT. REGARDLESS...STORM STEERING FLOW REMAINS FAIRLY WEAK SO ALSO NEED TO WATCH FOR THE SLOWER MOVING STRONGER CELLS TO PRODUCE LOCALIZED HEAVY RAINFALL. 47 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 76 93 76 91 74 / 40 50 30 50 30 HOUSTON (IAH) 77 92 76 90 75 / 40 50 30 50 30 GALVESTON (GLS) 81 90 81 90 81 / 50 50 50 50 50 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 7, 6:51 AM CDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 651 AM CDT SAT JUL 7 2012 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-081200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 651 AM CDT SAT JUL 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DEVELOP OVER THE AREA THIS AFTERNOON. SCATTERED RAINFALL ACCUMULATIONS OF ONE QUARTER INCH WITH ISOLATED TOTALS OF 2 TO 3 THREE INCHES POSSIBLE. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A RAINY WET PERIOD ON TAP THIS WEEK. VERY MOIST AIR WILL FLOW INTO THE AREA WITH A SERIES OF UPPER LEVEL DISTURBANCES MOVING IN FROM THE EAST WILL COMBINE TO PRODUCE PERIODS OF SHOWERS AND THUNDERSTORMS EACH DAY. RAINFALL ACCUMULATIONS OF 1 TO 2 INCHES SHOULD BE COMMON. A WEAK COLD FRONT NEARS THE AREA ON TUESDAY AND COULD HELP TO FOCUS HEAVIER RAINS ACROSS PORTIONS OF THE AREA. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 7, 2:44 PM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
244 PM CDT SAT JUL 7 2012
TXZ178-179-200-072045-
SAN JANCINTO TX-POLK TX-LIBERTY TX-
244 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN JACINTO...
SOUTH CENTRAL POLK AND NORTHWESTERN LIBERTY COUNTIES UNTIL 345 PM
CDT...
AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A CLUSTER OF STRONG THUNDERSTORMS 10 MILES WEST OF
THICKET...MOVING SOUTHWEST AT 15 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCALIZED
1 TO 3 INCH RAINFALL AMOUNTS ARE ALSO POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
CLEVELAND...PLUM GROVE...NORTH CLEVELAND AND DAYTON LAKES.
LAT...LON 3000 9502 3046 9521 3051 9486 3050 9486
3049 9473 3026 9465
TIME...MOT...LOC 1936Z 66DEG 14KT 3038 9481Special weather statement, Jul 7, 3:17 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
317 PM CDT SAT JUL 7 2012
TXZ179-072100-
POLK TX-
317 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POLK COUNTY UNTIL 400
PM CDT...
AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A CLUSTER OF STRONG THUNDERSTORMS ACROSS NORTHEAST POLK
COUNTY...MOVING SOUTHWEST AT 10 TO 15 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...MOSCOW...CORRIGAN AND SEVEN OAKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3101 9465 3084 9462 3058 9485 3084 9514
3113 9479 3110 9474 3111 9471 3109 9466
3110 9465 3109 9464 3106 9456
TIME...MOT...LOC 2012Z 51DEG 13KT 3090 9479Local storm report, Jul 7, 5:26 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
526 PM CDT SAT JUL 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM TSTM WND DMG 2 ENE KENNARD 31.37N 95.15W
07/07/2012 HOUSTON TX LAW ENFORCEMENT
TREES DOWN BETWEEN KENNARD AND RATCLIFF.
&&
BHSpecial weather statement, Jul 7, 5:46 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON
TX 546 PM CDT SAT JUL 7 2012
TXZ212-213-227-072330-
HARRIS TX-FORT BEND TX-WALLER TX-
546 PM CDT SAT JUL 7 2012
...SPECIAL WEATHER STATEMENT...
AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM WALLER TO 6 MILES NORTH OF MISSION BEND TO WEST UNIVERSITY
PLACE TO DEER PARK...OR ALONG A LINE EXTENDING FROM PRAIRIE VIEW
TO 7 MILES WEST OF BUNKER HILL VILLAGE TO BELLAIRE TO PASADENA...
AND MOVING SOUTHWEST AT 15 MPH.
WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE ALONG AND AHEAD OF THESE
THUNDERSTORMS AS THEY CONTINUE TO THE SOUTHWEST.
LOCATIONS IMPACTED INCLUDE...
HOUSTON...PASADENA...MISSOURI CITY...DEER PARK...MISSION BEND...
SUGAR LAND...FIRST COLONY...BELLAIRE...SOUTH HOUSTON...PECAN GROVE...
WEST UNIVERSITY PLACE...KATY...GALENA PARK...JACINTO CITY...
STAFFORD...TOWN WEST...MEADOWS...HUNTERS CREEK VILLAGE...PRAIRIE
VIEW AND BUNKER HILL VILLAGE.
LAT...LON 2976 9497 2958 9513 2958 9526 2960 9528
2960 9533 2957 9542 2957 9564 2964 9585
2993 9613 2994 9610 2996 9612 2996 9610
3000 9610 3001 9609 3006 9614 3017 9589
2984 9557 2977 9536
TIME...MOT...LOC 2245Z 49DEG 13KT 3006 9591 2979 9565 2972 9544
2971 9513The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 2:44 PM CDT | Special Weather Statement | HGX | Liberty | 61 min |
| Jul 7, 3:17 PM CDT | Special Weather Statement | HGX | Polk | 43 min |
| Jul 7, 4:30 PM CDT | Severe Thunderstorm Warning | HGX | Houston, Trinity | 30 min |
| Jul 7, 5:46 PM CDT | Special Weather Statement | HGX | Waller | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.